Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process methadone more quickly.
What might happen:
Your blood levels of methadone may decrease and cause drug withdrawal.
What you should do about this interaction:
If you experience nausea, vomiting, stomach pain, diarrhea, irritability, sleep disturbances, or other symptoms, contact your healthcare professionals (e.g. doctor or pharmacist). Your doctor may want to adjust the dose of your medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Tong TG, Pond SM, Kreek MJ, Jaffery NF, Benowitz NL. Phenytoin-induced methadone withdrawal. Ann Intern Med 1981 Mar;94(3):349-51.